MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9810
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
Device analysis performed on the returned superion indirect decompression spacer revealed the device deployed with resistance and the cam-lobes would not retract without an additional effort.This damage is likely due to the user exerting undue force on the implant which resulted in wear of the pivot pins which caused the malfunction of the cam lobes.Additionally, a labeling review was completed and the instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.
 
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
 
Event or Problem Description
Device analysis performed on the returned superion indirect decompression spacer revealed the device deployed with resistance and the cam-lobes would not retract without an additional effort.This damage is likely due to the user exerting undue force on the implant which resulted in wear of the pivot pins which caused the malfunction of the cam lobes.Additionally, a labeling review was completed and the instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
 
Additional Manufacturer Narrative
Correction to the initial mdr in block b5 and h6.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
VERTIFLEX INC
2714 loker ave. west
carlsbad CA 92010
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23433380
Report Number3006630150-2025-09851
Device Sequence Number18310744
Product Code NQO
UDI-Device Identifier00884662000536
UDI-Public(01)00884662000536(17)241230(10)700060
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Model Number101-9810
Device Catalogue Number101-9810
Device Lot Number700060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2485-2025
Patient Sequence Number1
Patient SexUnknown